MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient received a spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc on (b)(6) 2017 for unspecified treatment.The picc line broke on the extension tubing beneath the white end cap hub during device maintenance on (b)(6) 2017.The device was explanted and replaced.The handling conditions and circumstances surrounding the event are not known.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, dimensional verification, drawings, instructions for use (ifu), manufacturing instructions, quality control data, and visual inspection was conducted during the investigation.The product was returned in the damaged condition.The device appears to have been cut beyond the hub.Catheter length beyond the hub measures 42 mm from the manifold hub.The extension tube is cracked and mostly separated at the location of the white luer hub connection.Closure clamps on the extension tubes have left deep impressions after being released.Additional similar impressions in the extension tubes resemble those left by the clamps.A document-based investigation evaluation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.It is possible based on the provided information that the root cause of this event is related to the forces experienced by the extension tubes of the catheter where tubes join the luer hub, however we do not have enough evidence to identify a definitive root cause at this time.Appropriate measures have been initiated to address this failure mode.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6720789
Report Number1820334-2017-01629
Device Sequence Number11163276
Product Code LJS
UDI-Device Identifier00827002345454
UDI-Public(01)00827002345454(17)180831(10)7421913
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-ABRM-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR